Alert archive / Florida / River Flood Warnings in 2013

River Flood Warning 13, NWS Tampa Bay, FL

July 15, 2013Manatee County, Florida

NWS Tampa Bay, FL issued this river flood warning at Jul 15, 2013, 6:00 AM EDT for Manatee County, Florida. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2013, 6:00 AM EDT (10:00 UTC)
Expired
Jul 15, 2013, 10:46 AM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL
Flood severity
Minor

County Manatee County, FL

The radar

The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manatee River near Myakka Head at SR 64 (MKHF1). The gauge peaked at 11.01 ft at Jul 15, 2013, 5:00 AM EDT.

actionminormoderate101507/1507/16
Action stage
9.5 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02299950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

331 
WGUS42 KTBW 151000
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
600 AM EDT MON JUL 15 2013

...A RIVER FLOOD WARNING HAS BEEN ISSUED FOR THE MANATEE RIVER AT MYAKKA HEAD...

.RECENT RAINFALL HAS RUNOFF INTO THE MANATEE RIVER AND CAUSED IT TO FLOOD AT MYAKKA HEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC081-151518-
/O.NEW.KTBW.FL.W.0013.130715T1000Z-130715T1518Z/
/MKHF1.1.ER.130715T0815Z.130715T0915Z.130715T0918Z.NO/
600 AM EDT MON JUL 15 2013

THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MANATEE RIVER NEAR MYAKKA HEAD
* FROM EARLY THIS MORNING UNTIL THIS MORNING
* AT 5 AM MONDAY THE STAGE WAS...11 FEET 
* FLOOD STAGE IS 11 FEET 
* THE RIVER WILL FALL TO BELOW FLOOD STAGE BY LATER THIS MORNING.
* IMPACT...AT 11 FEET...PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM FLOOD.  
  AGRICULTURAL...RURAL KIBLER AREA BEGINS TO FLOOD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.1 FEET ON JUN 27 
  1996.

$$

&&


             FLD  OBSERVED         FORECAST 8AM
LOCATION     STG  STG  DAY TIME    TUE    WED    THU    FRI    SAT

MANATEE
 MYAKKA HEAD  11 11.0  MON 05 AM  10.1    9.7    8.1    7.0    5.6
2 follow-up statements
129 
WGUS82 KTBW 151025
FLSTBW
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
625 AM EDT MON JUL 15 2013

...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE MANATEE RIVER NEAR MYAKKA HEAD...

.RECENT HEAVY RAINFALL IN THE MANATEE RIVER BASIN HAS CAUSED THE MANATEE RIVER TO RISE ABOVE FLOOD STAGE THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC081-151800-
/O.EXT.KTBW.FL.W.0013.000000T0000Z-130715T1800Z/
/MKHF1.1.ER.130715T0815Z.130715T0915Z.130715T1200Z.NO/
625 AM EDT MON JUL 15 2013

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...THE FLOOD WARNING CONTINUES FOR
  THE MANATEE RIVER NEAR MYAKKA HEAD
* UNTIL THIS AFTERNOON. 
* AT 6 AM MONDAY THE STAGE WAS 11.02 FEET. 
* FLOOD STAGE IS 11 FEET. 
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATER THIS MORNING.
* IMPACT...AT 11 FEET...PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM FLOOD.  
  AGRICULTURAL...RURAL KIBLER AREA BEGINS TO FLOOD.

&&


             FLD  OBSERVED         FORECAST 8AM
LOCATION     STG  STG  DAY TIME    TUE    WED    THU    FRI    SAT

MANATEE
 MYAKKA HEAD  11 11.02 MON  6 AM  11.0    9.6    8.0    6.5    5.3

$$
076 
WGUS82 KTBW 151446
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 
1046 AM EDT MON JUL 15 2013

...A RIVER FLOOD WARNING REMAINS IN EFFECT FOR...MYAKKA RIVER AT MYAKKA RIVER
STATE PARK. THE FLOOD WARNING FOR THE MANATEE RIVER AT MYAKKA HEAD IS CANCELLED.

.RECENT HEAVY RAINFALL HAS CAUSED LOCAL RIVERS TO RISE TO NEAR FLOOD 
STAGE OR ABOVE. CONTINUED AFTERNOON STORMS WILL ALLOW FOR RIVERS TO REMAIN
ELEVATED THROUGHOUT THE WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

FLC115-160846-
/O.CON.KTBW.FL.W.0008.000000T0000Z-000000T0000Z/
/MKCF1.1.ER.130704T1445Z.130707T1345Z.000000T0000Z.NO/
1046 AM EDT MON JUL 15 2013

THE FLOOD WARNING CONTINUES FOR
  THE MYAKKA RIVER AT MYAKKA RIVER STATE PARK
* UNTIL FURTHER NOTICE 
* AT 10 AM MONDAY THE STAGE WAS 7.2 FEET 
* FLOOD STAGE IS 7.0 FEET 
* THE RIVER WILL CONTINUE RISING TO NEAR 7.3 FEET BY WEDNESDAY EARLY AFTERNOON 
  THEN BEGIN FALLING.
* IMPACT...AT 8.0 FEET...THE MAIN PARK ROAD FLOODS.
* IMPACT...AT 7.0 FEET...TRAILS...PICNIC AREAS...AND PARKING LOTS FLOOD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.1 FEET ON JUN 30 
  2012.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   TUE    WED    THU    FRI    SAT

MYAKKA
 MYAKKA RIVE   7   7.2  MON 10 AM   7.3    7.3    7.3    7.2    7.1

$$

FLC081-151516-
/O.CAN.KTBW.FL.W.0013.000000T0000Z-130715T1800Z/
/MKHF1.1.ER.130715T0815Z.130715T0915Z.130715T1030Z.NO/
1046 AM EDT MON JUL 15 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MANATEE RIVER NEAR MYAKKA HEAD
* UNTIL THIS AFTERNOON 
* AT 10 AM MONDAY THE STAGE WAS 10.7 FEET 
* FLOOD STAGE IS 11.0 FEET 
* IMPACT...AT 11.0 FEET...PRIVATE ROAD AND BRIDGE 1 MILE DOWNSTREAM FLOOD.  
  AGRICULTURAL...RURAL KIBLER AREA BEGINS TO FLOOD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET ON AUG 15 
  2012.

&&


             FLD   OBSERVED         FORECAST 8AM
LOCATION     STG   STG  DAY  TIME   TUE    WED    THU    FRI    SAT

MANATEE
 MYAKKA HEAD  11  10.7  MON 10 AM   9.4    7.9    6.9    5.6    4.8

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jul 15, 3:41 AM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 15, 3:41 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
341 AM EDT MON JUL 15 2013

...CHANGE IN PATTERN WITH EASTERLY FLOW RETURNING ACROSS WEST
CENTRAL AND SOUTHWEST FLORIDA...

.SHORT TERM (TODAY - WEDNESDAY)...
A RIDGE OF HIGH PRESSURE BEGINS TO BUILD OVER THE EASTERN THIRD OF
THE UNITED STATES AS AN UNUSUAL...AND UNSEASONABLE...UPPER LEVEL LOW
MOVES WEST INTO THE GREAT PLAINS. BY THE END OF THE SHORT TERM...THE
HIGH PRESSURE AREA WILL CONTROL WEATHER EAST OF THE
ROCKIES...BRINGING SOARING TEMPERATURES TO MUCH OF THE COUNTRY.
THANKS TO THE LOCATION OF THE FLORIDA PENINSULA BETWEEN THE ATLANTIC
OCEAN AND GULF OF MEXICO...TEMPERATURES SHOULD BE WARMER THAN THEY
HAVE BEEN LATELY BUT NOT AS OPPRESSIVE AS EXPECTED OVER MUCH OF THE
EASTERN HALF OF THE COUNTRY THIS WEEK...CLIMBING INTO THE LOWER 90S
ON WEDNESDAY ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA.

THE EASTERLY FLOW WILL KEEP A CONTINUOUS STREAM OF AIR COMING
TOWARDS WEST CENTRAL AND SOUTHWEST FLORIDA FROM THE EAST COAST. THE
AIR WILL HAVE AN OPPORTUNITY TO MODERATE OVER THE PENINSULA WHICH
WILL MAKE THE WEST COAST WARMER THAN THE EAST COAST AS TEMPERATURES
BEGIN TO RETURN TO A MORE SUMMER-LIKE FEEL. MAINLY AFTERNOON AND
EVENING THUNDERSTORMS MAY INITIATE TO THE EAST WITH THE EAST COAST
SEA BREEZE OR A WEAK TROUGH...AND THEN RIDE THE EASTERLY FLOW
INTO THE CWA. THIS WILL LIKELY MEAN A LATER TIMING FOR CONVECTION
THAN WE HAVE SEEN IN THE PAST FEW DAYS AS THE PATTERN SHIFTS.

CONTINUED WITH POPS A SMUDGE HIGHER THAN GUIDANCE. BELIEVE THAT
GUIDANCE IS A BIT MORE REALISTIC FOR TODAY COMPARED TO PREVIOUS DAYS
THANKS TO SOME DRIER AIR EXPECTED TO FILTER THROUGH THE AREA OVER
THE NEXT FEW DAYS. THE CHANGE IN PATTERN SHOULD EFFECTIVELY CUT OFF
THE TROPICAL AIR FROM THE CARIBBEAN AND ALLOW THE AREA TO RETURN TO
OUR NORMAL DIURNAL THUNDERSTORM PATTERN. USED A MAV/MET BLEND FOR
TEMPERATURES...FELT THE DIFFERENCES BETWEEN GUIDANCE SOLUTIONS WAS
MINIMAL.

.LONG TERM (WEDNESDAY NIGHT - SUNDAY)...
VERY LITTLE CHANGE IN THE OVERALL FORECAST PHILOSOPHY FROM YESTERDAY
AT THIS TIME WITH THE GFS AND ECMWF REMAINING IN GOOD AGREEMENT WITH
SYNOPTIC SCALE FEATURES WITH A BLEND BEING USED. A SPRAWLING AND
STRONG UPPER LEVEL RIDGE AND ATTENDANT SURFACE HIGH OVER THE OHIO
VALLEY WEDNESDAY NIGHT WILL WEAKEN AND SINK SOUTHEAST WITH THE UPPER
RIDGE RE-ESTABLISHING ITSELF ACROSS THE WESTERN ATLANTIC AND RIDGING
WEST ACROSS THE SOUTH CENTRAL PENINSULA BY THE END OF THE WEEK AND
INTO THE UPCOMING WEEKEND WITH THE ATTENDANT SURFACE RIDGE AXIS ALSO
SINKING SOUTH AND ALIGNING ITSELF EAST TO WEST ACROSS THE CENTRAL
PENINSULA.

SLIGHTLY DRIER AIR ADVECTING IN FROM THE ATLANTIC AROUND THE
SOUTHERN PERIPHERY OF THE UPPER LEVEL RIDGE TO THE NORTH WILL
SUPPORT LOWER RAIN CHANCES (POPS 30 TO 40 PERCENT RANGE) ACROSS THE
FORECAST AREA ON THURSDAY WITH HIGHEST SCATTERED DIURNAL SEA BREEZE
DRIVEN SHOWER AND THUNDERSTORM COVERAGE EXPECTED ACROSS SOUTHERN
MOST ZONES DURING THE AFTERNOON AND EARLY EVENING HOURS WHERE THE
DEEPEST MOISTURE WILL RESIDE.

DURING FRIDAY AND INTO THE UPCOMING WEEKEND AMPLE MOISTURE WILL
SUPPORT A CONTINUATION OF SCATTERED DIURNAL SEA BREEZE DRIVEN
SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. WITH THE SURFACE
RIDGE AXIS SINKING SOUTH ACROSS THE CENTRAL PENINSULA HIGHEST RAIN
CHANCES WILL SHIFT TO INLAND LOCATIONS AS A SOUTH TO SOUTHWEST FLOW
DEVELOPS ALLOWING THE WEST COAST SEA BREEZE TO MOVE FURTHER INLAND
EACH AFTERNOON.

NEAR SEASONAL LEVEL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD
WITH OVERNIGHT LOWS IN THE LOWER 70S INLAND AREAS...AND MID 70S
ALONG THE COAST...WITH DAYTIME HIGHS IN THE UPPER 80S ALONG THE
COAST AND LOWER 90S INLAND.

&&

.AVIATION...
BRIEF IFR CEILINGS MAY AFFECT THE TERMINALS BETWEEN 09 AND 12Z
THIS MORNING AS MID LEVEL CLOUDS THIN OUT...OTHERWISE VFR IS
EXPECTED. AMPLE MOISTURE AND DAYTIME HEATING WILL LEAD TO SCATTERED
DIURNAL SHOWERS AND STORMS DEVELOPING ACROSS THE REGION AFTER 16Z.
HAVE DEPICTED VCTS FOR NOW GIVEN UNCERTAINTY IN TIMING AND COVERAGE
OF STORMS...BUT BRIEF TEMPO MVRF/IFR CONDITIONS COULD BE NEEDED IN
AMENDMENTS LATER TODAY. OUTSIDE OF THE CONVECTION VFR IS EXPECTED.
EAST SOUTHEAST WINDS AROUND 5 KNOTS THIS MORNING WILL BECOME WEST
TO NORTHWEST AFTER 19Z AS THE WEST COAST SEA BREEZE DEVELOPS.

&&

.MARINE...
A RIDGE OF HIGH PRESSURE BEGINS TO BUILD OVER THE EASTERN UNITED
STATES. EAST WINDS WILL PREVAIL WITH THE HIGH PRESSURE DOMINATING
THE REGION...THOUGH VARIABLE AND GUSTY WINDS ARE POSSIBLE AROUND
CONVECTION. THE WARM WATERS MAY ALLOW SHOWERS AND THUNDERSTORMS TO
PERSIST OVERNIGHT THROUGH MUCH OF THE WEEK. OTHER THAN SHOWERS AND
THUNDERSTORMS EXPECTED TO AFFECT THE WATERS...CONDITIONS FOR
MARINERS SHOULD STAY BELOW SCEC THROUGH THE WEEK EXCEPT IN THE
OVERNIGHTS WHERE THE OUTER WATERS COULD REACH SCEC CRITERIA THANKS
TO SURGES FROM THE EASTERLY FLOW.

&&

.FIRE WEATHER...
ABUNDANT MOISTURE AND RECENT RAINFALL WILL MITIGATE FIRE WEATHER
CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  88  74  90  76 /  60  30  50  30
FMY  89  73  92  74 /  50  30  50  30
GIF  90  72  91  73 /  60  30  50  20
SRQ  89  73  91  74 /  60  30  50  30
BKV  90  72  91  71 /  60  30  50  20
SPG  89  77  90  78 /  60  30  50  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...02/GARCIA
LONG TERM/AVIATION...57/MCMICHAEL
Hazardous weather outlook, Jul 15, 5:22 AM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
522 AM EDT MON JUL 15 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-152330-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
522 AM EDT MON JUL 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
AMPLE MOISTURE COMBINED WITH DAYTIME HEATING WILL LEAD TO SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE DURING
THE AFTERNOON AND EVENING HOURS TODAY. A STRONGER EASTERLY WIND
FLOW WILL KEEP THE WEST COAST SEA BREEZE CLOSE TO THE WEST COAST
WHERE THE HIGHEST RAIN CHANCES AND COVERAGE OF STORMS ARE EXPECTED
DURING THE AFTERNOON AND EARLY EVENING HOURS. LOCALLY HEAVY
RAINFALL ALONG WITH FREQUENT LIGHTNING AND GUSTY WINDS WILL
ACCOMPANY THE STORMS TODAY AS THEY MOVE TO THE WEST AT 10 TO 15
MPH. REMEMBER IF THUNDER IS HEARD OR LIGHTING IS OBSERVED MOVE
INDOORS IMMEDIATELY.

...FLOOD IMPACT...
LOCALLY HEAVY RAINFALL WILL ACCOMPANY THUNDERSTORMS TODAY. THE HEAVY
RAINFALL COULD CAUSE SOME MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS AS WELL AS THE PONDING OF WATER ON ROADWAY.
MOTORISTS SHOULD SLOW AND EXERCISE CAUTION IF ENCOUNTERING HEAVY
RAIN TODAY. MOTORISTS SHOULD NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

...RIVER FLOOD IMPACT...
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE MYAKKA RIVER AT
THE MYAKKA RIVER STATE PARK. THE MYAKKA RIVER WILL CONTINUE
RISING OVER THE NEXT FEW DAYS AND ANY ADDITIONAL HEAVY RAINFALL
TODAY COULD CAUSE A FURTHER RISE IN WATER LEVELS AND MORE
PRONOUNCED FLOODING ALONG THE RIVER THROUGH THE WEEK. RESIDENTS
LIVING ALONG THE RIVER SHOULD REMAIN ALERT TO ANY RAPID RISES IN
WATERS LEVELS AND BE READY TO MOVE TO HIGHER GROUND IF FLOODING IS
OBSERVED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
AMPLE MOISTURE AND DAYTIME HEATING WILL CONTINUE TO SUPPORT
SCATTERED DIURNAL SEA BREEZE DRIVEN SHOWERS AND THUNDERSTORMS
ACROSS THE REGION EACH DAY DURING THE AFTERNOON AND EARLY EVENING
HOURS. AN EASTERLY STEERING FLOW WILL CONTINUE TO SUPPORT HIGHEST
RAIN CHANCES FOR STORMS ALONG COASTAL LOCATIONS THROUGH THURSDAY.
DURING FRIDAY AND INTO THE UPCOMING WEEKEND A DEVELOPING
SOUTHWESTERLY FLOW WILL SHIFT HIGHEST CHANCES FOR STORMS OVER
INLAND LOCATIONS EACH AFTERNOON AS THE WEST COAST SEA BREEZE MOVES
INLAND AND COLLIDES WITH THE EAST COAST BOUNDARY. STORMS WILL
CONTINUE TO PRODUCE LOCALLY HEAVY RAINS...GUSTY WINDS...AND
FREQUENT LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

MCMICHAEL

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 10:39 AM EDTRiver Flood WarningTBWDeSoto24 hr
Jul 15, 6:30 PM EDTSpecial Weather StatementTBWManatee45 min

Nearby

River Flood Warnings in Florida, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.